Affordable Access

Acneiform reaction to erlotinib.

Authors
  • Schalock, Peter C
  • Zug, Kathryn A
Type
Published Article
Journal
Dermatitis : contact, atopic, occupational, drug
Publication Date
Dec 01, 2007
Volume
18
Issue
4
Pages
230–231
Identifiers
PMID: 18021605
Source
Medline
License
Unknown

Abstract

Erlotinib is a reversible inhibitor of epidermal growth factor receptor (EGFR) tyrosine kinase (TK) newly approved for the treatment of refractory, locally advanced, or metastatic nonsmall cell lung cancer. Acneiform skin reactions with EGFR inhibitors are common, with a dose-dependent skin reaction being seen in 50 to 100% of patients. This case illustrates the typical skin reaction seen with EGFR-TK inhibitors and illustrates the lack of reaction in skin with sebaceous glands that have been destroyed by radiation. Discussion of this skin reaction in the literature of dermatology is limited; this case illustrates a pattern of reaction that may suggest a mechanism for this skin reaction pattern to erlotinib.

Report this publication

Statistics

Seen <100 times